Alert archive / North Carolina / High Surf Advisories in 2011

High Surf Advisory 7, NWS Newport/Morehead City, NC

October 18, 2011

NWS Newport/Morehead City, NC issued this high surf advisory at Oct 18, 2011, 4:44 PM EDT. It took effect at Oct 19, 2011, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 4:44 PM EDT (20:44 UTC)
In effect from
Oct 19, 2011, 6:00 AM EDT
Expired
Oct 19, 2011, 8:00 PM EDT
In force
14 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WHUS42 KMHX 182044
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
444 PM EDT TUE OCT 18 2011

...DANGEROUSLY HIGH SURF AND LIFE THREATENING RIP CURRENTS ARE
EXPECTED ALONG THE NORTH CAROLINA COAST ON WEDNESDAY...

.DEVELOPING LOW PRESSURE IS FORECAST TO RACE NORTHEAST JUST OVER
THE COASTAL COUNTIES OF NORTH CAROLINA. AS THE LOW APPROACHES AND
MOVES ACROSS THE AREA IT WILL PRODUCE GALE FORCE WINDS OVER THE
NEAR SHORE WATERS. THE STRONG WINDS WILL LEAD TO LARGE WAVES OF 12
FEET OR HIGHER IN THE DEEPER WATERS AND 7 TO 9 FOOT BREAKERS AT
THE COAST. THE COMBINATION OF STRONG ONSHORE FLOW AND LARGE SWELL
WILL CREATE DANGEROUS RIP CURRENTS AT THE BEACHES.

NCZ095-098-103-104-190900-
/O.NEW.KMHX.SU.Y.0007.111019T1000Z-111020T0000Z/
/O.NEW.KMHX.RP.S.0013.111019T1000Z-111020T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
444 PM EDT TUE OCT 18 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT WEDNESDAY...
...RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT
WEDNESDAY. 

* LOCATION...NORTH CAROLINA COAST FROM SOUTH OF CURRITUCK BEACH
  LIGHT TO NORTH OF SURF CITY.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...7 TO 9 FEET.

* TIMING AND TIDES...GREATEST RIP CURRENT THREAT 1 TO 2 HOURS
  BEFORE AND AFTER LOW TIDE. LOW TIDE WEDNESDAY IS AT 620 AM AND
  AGAIN AT 715 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WITH BREAKERS 8 FEET OR
HIGHER WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING
DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS. 

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.



$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
2 follow-up statements
072 
WHUS42 KMHX 190902
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
502 AM EDT WED OCT 19 2011

...DANGEROUSLY HIGH SURF AND LIFE THREATENING RIP CURRENTS ARE
EXPECTED ALONG THE NORTH CAROLINA COAST TODAY...

.DEVELOPING LOW PRESSURE IS FORECAST TO MOVE NORTHEAST JUST OVER
THE COASTAL COUNTIES OF NORTH CAROLINA TODAY...PRODUCING GALE
FORCE WINDS OVER THE NEAR SHORE WATERS. THE STRONG WINDS WILL LEAD
TO LARGE WAVES OF 12 FEET OR HIGHER IN THE DEEPER WATERS AND 7 TO
9 FOOT BREAKERS AT THE COAST. THE COMBINATION OF STRONG ONSHORE
FLOW AND LARGE SWELL WILL CREATE DANGEROUS RIP CURRENTS AT THE
BEACHES.

NCZ095-098-103-104-192100-
/O.CON.KMHX.SU.Y.0007.111019T1000Z-111020T0000Z/
/O.CON.KMHX.RP.S.0013.111019T1000Z-111020T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
502 AM EDT WED OCT 19 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* LOCATION...NORTH CAROLINA COAST FROM SOUTH OF CURRITUCK BEACH 
  LIGHT TO NORTH OF SURF CITY. 

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...7 TO 9 FEET.

* TIMING AND TIDES...GREATEST RIP CURRENT THREAT 1 TO 2 HOURS
  BEFORE AND AFTER LOW TIDE. LOW TIDE TODAY IS AT 620 AM AND
  AGAIN AT 715 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WITH BREAKERS 8 FEET OR
HIGHER WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING
DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
001 
WHUS42 KMHX 192014
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
414 PM EDT WED OCT 19 2011

...DANGEROUSLY HIGH SURF AND LIFE THREATENING RIP CURRENTS ARE
EXPECTED ALONG THE NORTH CAROLINA COAST THROUGH THIS EVENING...

...A MODERATE THREAT OF RIP CURRENTS IS FORECAST FOR AREA BEACHES
ON THURSDAY...

.DEVELOPING LOW PRESSURE MOVING ACROSS COASTAL EASTERN NORTH
CAROLINA LATE TODAY IS PRODUCING GALE FORCE WINDS OVER THE NEAR
SHORE WATERS. THE STRONG WINDS HAVE CREATED LARGE WAVES OF 12
FEET OR HIGHER IN THE DEEPER WATERS AND 7 TO 9 FOOT BREAKERS ALONG
THE BEACHES. THE COMBINATION OF STRONG ONSHORE FLOW AND LARGE
SWELL WILL ALSO PRODUCE DANGEROUS RIP CURRENTS AT THE BEACHES.

NCZ095-098-103-104-200000-
/O.CON.KMHX.SU.Y.0007.000000T0000Z-111020T0000Z/
/O.CON.KMHX.RP.S.0013.000000T0000Z-111020T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
414 PM EDT WED OCT 19 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...NORTH CAROLINA COAST FROM SOUTH OF CURRITUCK BEACH 
  LIGHT TO NORTH OF SURF CITY. 

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...7 TO 9 FEET.

* TIMING AND TIDES...GREATEST RIP CURRENT THREAT 1 TO 2 HOURS
  BEFORE AND AFTER LOW TIDE. LOW TIDE TODAY IS AROUND 730 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WITH BREAKERS 8 FEET OR
HIGHER WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING
DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Oct 18, 3:07 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Oct 18, 3:07 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 PM EDT TUE OCT 18 2011

.SYNOPSIS...
ACTIVE WEATHER TONIGHT AND WEDNESDAY AS WARM FRONT APPROACHES FROM
THE SOUTH TONIGHT AND COLD FRONT APPROACHES FROM THE WEST WEDNESDAY
AND THURSDAY. A LARGE AREA OF HIGH PRESSURE WILL SLOWLY BUILD INTO
THE REGION FROM THE WEST THURSDAY THROUGH NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 200 PM TUESDAY...COMPLEX SYSTEM CONTINUES TO DEVELOP AND MOVE
TOWARD EASTERN NORTH CAROLINA. SKIES OVER THE AREA CLEAR WITH THE
EXCEPTION OF SOME CUMULUS THAT FORMED IN THE WAKE OF MORNING FOG.
CURRENT ANALYSIS SHOWS COLD FRONT WELL TO THE WEST ASSOCIATED WITH
LOW PRESSURE OVER TN. WARM FRONT EXTENDS SOUTH FROM THE LOW AND A
WAVE IS FORMING ON IT IN THE NORTHERN GULF/NORTHERN FLORIDA AREA.
UPPER LOW DEEPENING OVER THE PLAINS WILL CONTINUE TO DIG SOUTH AND
CLOSE UP. WEAKNESS IN THE UPPER FLOW WILL BRING SHOTS OF ENERGY OVER
NC DURING THE NIGHT. MODELS HAVING TIMING DIFFERENCES...ESPECIALLY
WITH THE SURFACE FEATURES. THE ECMWF AND GFS BRING SURFACE LOW TO
SOUTHERN NC BY WEDNESDAY MORNING. THE NAM IS WELL INLAND...AND IS
NOT CONSISTENT WITH ITSELF SINCE PREVIOUS RUN WAS ABOUT 12 HOURS
SLOWER THAN OTHER MODELS AND THIS RUN IS FASTER. THE SREF IS ALSO
INLAND...BUT SLOWER THAN THE NAM...AND THE GFS ENSEMBLE IS WELL
NORTH OF THE OTHER MODELS. WILL LEAN TOWARD THE ECMWF SOLUTION IN
REGARDS TO TIMING OF SURFACE FEATURES.

WILL START TO SEE INCREASED CLOUDS LATER THIS AFTERNOON MOVING IN
FROM THE SOUTH...AND OVERSPREADING AREA DURING THE EVENING HOURS.
COULD SEE A FEW SHOWERS MOVING INTO SOUTHERN ZONES LATE
AFTERNOON...BUT BULK OF PRECIP WILL MOVE OVER THE AREA AFTER SUNSET.
UPSTREAM PWS AND FORECAST SOUNDING PWS EXCEEDING TWO INCHES. CAPES
REMAIN LOW AND WE ARE IN UNFAVORABLE QUAD OF UPPER JET AS PRECIP
MOVES THROUGH. AM NOT TOO IMPRESSED WITH CONVECTIVE CHANCES...BUT
WILL KEEP MENTION OF ISOLATED THUNDERSTORMS IN THE FORECAST. AM
SEEING SOME SPEED SHEAR IN THE FORECAST SOUNDINGS AND WET BULB ZERO
HEIGHT BELOW 9K FEET OVERNIGHT...SO CANT RULE OUT ISOLATED SEVERE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS OF 245 PM TUESDAY...SURFACE LOW WILL LIFT NORTH ALONG THE COAST
DURING THE DAY ON WEDNESDAY. AS THIS LOW AND ASSOCIATED WARM FRONT
LIFT NORTH OF THE AREA BY AFTERNOON...WE WILL CONTINUE TO HAVE
WIDESPREAD RAIN WITH ISOLATED THUNDERSTORMS. MOST OF THE INSTABILITY
REMAINS OFFSHORE...SO BEST CHANCES OF THUNDER WILL BE COASTAL
SECTIONS AND OVER THE WATERS. HEAVY RAIN WILL BE THE WORSE THREAT
DURING THE DAY WITH PWS IN EXCESS OF TWO INCHES. THE WIDESPREAD
NATURE OF THE PRECIPITATION WILL BECOME MORE SCATTERED AFTER NOON AS
SURFACE FEATURES MOVE NORTH OF THE AREA. WILL HAVE CONTINUED CHANCE
OF RAIN IN THE AFTERNOON...DECREASING BY SUNSET.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM TUESDAY...NAM12 HAS COME MORE INTO THE LINE WITH
OTHER MODELS IN SHOWING THE LAST OF THE PRECIPITATION EXITING TO
THE NORTH AROUND 00Z THURSDAY AS DOWNSLOPING FLOW KICKS IN BEHIND
EXITING LOW PRESSURE. THIS WILL LEAD TO A COOLER DRIER PERIOD FOR
THE NEXT FEW DAYS WITH TEMPERATURES CLOSE TO NORMAL LEVELS FOR
OCTOBER AS A DEEP LONGWAVE TROUGH CONTINUES IN PLACE OVER THE
EASTERN UNITED STATES INTO THE WEEKEND. THERE IS A STRONG MID-
LEVEL SHORTWAVE THAT MOVES THRU THE MEAN TROUGH DURING MONDAY BUT
RAIN CHANCES LOOK MINIMAL AND MOSTLY OFFSHORE AND WILL KEEP
FORECAST DRY FOR NOW.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 1250 PM TUESDAY...AREAS OF FOG IN SOUTHERN SECTIONS HAS
FINALLY BURNED OFF. CLEAR SKIES OVER MUCH OF THE AREA. HOWEVER CU
FORMING IN THE SOUTH WITH ONSHORE LOW LEVEL FLOW. COMPLICATED SYSTEM
POISED TO MOVE INTO AREA THIS EVENING. WARM FRONT DROPPING OUT OF
SURFACE LOW OVER EASTERN TN WITH LOW PRESSURE FORMING ON IT IN
VICINITY OF NORTHERN FL. SURFACE COLD FRONT OVER EASTERN TN WILL
MOVE TOWARD THE EAST.  LOW LEVEL FLOW WILL INCREASE...BRINGING
COPIOUS AMOUNTS OF MOISTURE IN FROM THE WATERS. WILL SEE MVFR WITH
AREAS OF IFR CONDITIONS TONIGHT AND INTO WEDNESDAY MORNING WITH WIND
SPEEDS 10 TO 15 KNOTS AND GUSTY AT THE TERMINALS. WIND DIRECTION
WILL BE VARIABLE DURING THE NIGHT WITH THE COMBINATION OF THE WARM
FRONT...SURFACE LOW...AND COLD FRONT.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...SOME PERIODS OF IFR/MVFR CEILINGS/VSBYS IN
SHOWERS/TSTMS WILL CONTINUE INTO LATE WEDNESDAY EVENING BEFORE
PRECIPITATION EXITS TO THE NORTH. THE EXTENDED PERIOD FOR THURSDAY
INTO THE WEEKEND SHOULD FEATURE MOSTLY VFR CONDITIONS.

&&

.MARINE...
SHORT TERM /TONIGHT AND WEDNESDAY/...
AS OF 212 PM TUESDAY...COMPLEX SURFACE SYSTEM POISED TO MOVE THROUGH
THE WATERS TONIGHT. SURFACE LOW PRESSURE OVER TN WITH COLD FRONT
EXTENDING THROUGH MS AND WARM FRONT INTO THE FL AREA. WAVE FORMING
ON WARM FRONT. WAVE WILL MOVE UP THE COAST LATER THIS AFTERNOON AND
TONIGHT. SOUTHERLY FLOW OVER WATERS THIS AFTERNOON WILL BECOME
SOUTHEAST AS WARM FRONT EXTENDS UP THE COAST AND LOW PRESSURE
CONTINUE TO DEVELOP AND MOVE ALONG THE FRONT. LOW PRESSURE FORECAST
TO MOVE THROUGH THE NC COASTAL WATERS AFTER SUNRISE WEDNESDAY WITH
WIND QUICKLY TURNING AROUND TO SOUTHWEST AFTER THE LOW MOVES NORTH
OF THE WATERS AND IN ADVANCE OF APPROACHING COLD FRONT. RAIN AND
THUNDERSTORMS WILL BE THE RULE TONIGHT WITH INCREASING WIND SPEEDS.
SCA CONDITIONS EXPECTED TO MOVE INTO OUTER WATERS AFTER MIDNIGHT
WITH GALE CONDITIONS FREQUENTLY IN GUSTS STARTING BY SUNRISE AND
CONTINUING INTO WEDNESDAY NIGHT.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...ONCE GALES SUBSIDE EARLY THURSDAY
MORNING...WILL HAVE SMALL CRAFT ADVISORY LEVELS SEAS PERSISTING ON
THE WATERS SOUTH OF OREGON INLET INTO THE EARLY TO MID-MORNING
HOURS ON FRIDAY AS ROUGH SEAS/SWELLS CONTINUE BETWEEN STRONG LOW
PRESSURE MOVING FROM THE OHIO VALLEY TOWARD THE NORTHEAST AND
STRONG HIGH PRESSURE NEAR BERMUDA. AS HIGH PRESSURE SETTLES OVER
THE SOUTHEASTERN UNITED STATES...WINDS SHOULD BE MAINLY NE AT 15
KNOTS OR LESS WITH SEAS 2 TO 4 FEET FOR THE WEEKEND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO NOON EDT THURSDAY
     FOR AMZ135.
     GALE WARNING FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY FOR
     AMZ152-154-156-158.
     SMALL CRAFT ADVISORY FROM 5 AM WEDNESDAY TO NOON EDT THURSDAY
     FOR AMZ150.

&&

SYNOPSIS...CGG
NEAR TERM...CGG
SHORT TERM...CGG
LONG TERM...CTC
AVIATION...CGG/CTC
MARINE...CGG/CTC
Hazardous weather outlook, Oct 18, 4:59 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
459 AM EDT TUE OCT 18 2011

NCZ029-044>047-079>081-090>095-098-103-104-190900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
459 AM EDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS PRODUCING
DAMAGING WIND GUSTS AND THE THREAT OF AN ISOLATED TORNADO
OVERNIGHT TONIGHT...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT OF SEVERE WEATHER WILL CIONTINUE INTO THE EARLY MORNING
HOURS ON WEDNESDAY BEFORE SUBSIDING. OTHERWISE NO WIDESPREAD
HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

RSB

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:20 AM EDTGale WarningMHX47 hr
Oct 18, 4:20 AM EDTSmall Craft AdvisoryMHX3 days
Oct 18, 4:44 PM EDTRip Current StatementMHX27 hr

Nearby

High Surf Advisories in North Carolina, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.